It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Schizophrenia Message Board

  • Zyprexa w/o appetite increase?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 03-09-2006, 09:13 AM   #1
    Msszsingle
    Junior Member
    (female)
     
    Msszsingle's Avatar
     
    Join Date: Dec 2005
    Posts: 23
    Msszsingle HB User
    Zyprexa w/o appetite increase?

    Has anyone honestly taken Zyprexa without an astounding increase in appetite? I know the latest studies show that the efficacy of Zyprexa may indeed depend on weight gain. Maybe it is dependent on your percentage of body fat, I don't remember. Anyway, I gained a lot of weight while on it, and lost a lot of weight when I switched to Seroquel for a while. Now I am back on the Zyprexa as of 2 days ago and am waiting for the BIG APPETITE to strike again. It also makes me terribly sleepy.
    Msszsingle

     
    Sponsors Lightbulb
       
    Old 03-11-2006, 12:13 PM   #2
    dave_81
    Senior Member
    (male)
     
    dave_81's Avatar
     
    Join Date: Mar 2005
    Posts: 230
    dave_81 HB User
    Re: Zyprexa w/o appetite increase?

    I too noticed a huge increase in appetite when on this drug. (I took it for psychotic depression.) I used to eat twice as for dinner every night! It didn't work for me so I switched to seroquel, which made me sleep for 20hrs a day!
    Now I'm on abilify, which doesn't make you sleepy and doesn't cause weight gain.

    Hope this helps.

     
    Old 03-18-2006, 11:10 AM   #3
    Mortician
    Member
    (female)
     
    Mortician's Avatar
     
    Join Date: Jan 2006
    Location: Miramichi NB canada
    Posts: 72
    Mortician HB User
    Re: Zyprexa w/o appetite increase?

    i was on zyprexa for almost 2 years.
    when i started it i was 105 pounds, and within a month i blew up to 185...
    IN A MONTH
    that pill is horrible.
    it screws up your thyroid and makes you gain weight. and you cant help it
    i found when i took it my neck swelled up. and the doctoras cheched my thyroid for a thyroid disorder. and there was none.

    zyprexa is banned in some places because it can cause heart pallipatations and even heart attack. if you can avoid this drug i suggest you do.
    plus.... by slight chance a doctor has mis-diagnosed you and you have been taking this for a long time......you become dependant on it for the fact that when you stop... schizophrenia ect is worse.

    its a very expensive drug at that. and every doctor around here seems to pass it out like candy. it makes you a total zombie. and ALL you want to do is sleep forever.

     
    Old 02-12-2007, 12:50 AM   #4
    caitwalker
    Newbie
    (female)
     
    caitwalker's Avatar
     
    Join Date: Feb 2007
    Location: sault ste marie, ON canada
    Posts: 2
    caitwalker HB User
    Re: Zyprexa w/o appetite increase?

    My doctor placed me on Zyprexa 3 months ago. First he started me on 5 mg, but that didn't help my symptoms. I noticed that I was sleeping for about 12 hours a day, an increase from 7 hours a night before taking the drug. I noticed that I became hungry all the time, and I didn't have any energy to exercise, even though I was getting 5 more hours of sleep per night.

    Within 2 months I went from 130 lbs to 178, but my symptoms still persisted. My doctor raised my medication to 10 mg, and my god! What a big mistake that was! From 178 I went up to 191 in 3 weeks! I started sleeping more too, 18 hours a day! I also lost all sex drive and it had affected my marriage a lot. I had to leave my job and go on unemployment because I couldn't even get out of bed! I also stopped being able to breathe through my nose. I started snoring at night too (which I have never done)!

    My doctor said he would take me off my medication by my next visit if I was still gaining weight, but I decided to stop it myself. I know it was a bad idea to do that, and I have relapsed twice in the past four weeks, but I am back to sleeping 7 hours a day, and within 3 weeks I dropped 16 pounds. Also, the drug wasn't really helping to reduce my symptoms anyways. I stopped seeing halusinations and that is about it. The auditory symptoms were still there and the constant withdrawl from the world was still present.

    Now everyone keep in mind that I was almost 200 pounds on this drug, and I am only 5'1.

    I don't think this drug should be on the market, and if it remains it should clearly state that the main side effects are lethergy, weight gain, and increased appitite. I am so mad that I have gone from a size 3 to plus sized clothing in 3 months! I have ugly stretch marks all over my back stomach and thighs from gaining so much weight so quickly. I have chronic knee and hip pain associated with rapid weight gain now. I need to take perscription pain medication to get though the day. Also the pain keeps me up at night. I hate the look of my body now, and wish I could do something to let the creators of this drug know how badly it affects those on it.

    I have a doctor's appointment next week but I am afraid to go on anything different. I seem to always get some of the worst side-effects from taking medications (though I have been taking birth control pills for 10 years and never gained a pound till now).

     
    Old 02-13-2007, 03:37 AM   #5
    frankiefloris
    Junior Member
    (female)
     
    frankiefloris's Avatar
     
    Join Date: Jan 2007
    Location: uk
    Posts: 13
    frankiefloris HB User
    Re: Zyprexa w/o appetite increase?

    Hi, I have been taking zyprexa for about a month now and I haven't put on any weight yet. I do feel really tired all the time though.

     
    Old 02-19-2007, 01:39 PM   #6
    ChinaDragon
    Junior Member
    (male)
     
    ChinaDragon's Avatar
     
    Join Date: Feb 2007
    Location: UK
    Posts: 10
    ChinaDragon HB User
    Re: Zyprexa w/o appetite increase?

    I am taking Zypexa and was fortunate not to have a large appetite increase. There was a slight increase at first though that then decreased. I did have a weight gain though quite moderate. I think some of that came from being less agitated (as I was very) and generally slowing down due to the sedative effect of the drug. I have found that that is manageable and is far out weighed by the benefits of taking the drug. I did feel tired a lot when I first started taking the drug (I started on 15mg daily and dropped to 10mg after about 9 months). I have been taking Zyprexa for about 3 1/2 years and have found I have gradually needed less sleep as time has gone by. I know that is a long time but I have really noticed the difference. I find that drug has had a very beneficial effect on the symptoms of my illness (diagnosed as schizophrenic) reducing racing thoughts I would have and delusions about the world around me.
    I understand that the drug has different effects on different people and a lot of the posts are giving info on negative effects, though feel as Zypexa has had a beneficial effect on me I wanted to let people know it can work very well.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Zyprexa and weight gain ranger42 Mental Health 3 12-03-2007 08:23 AM
    Zyprexa Prescribed FOR Weight Gain Bardda1 Bipolar Disorder 6 02-18-2005 09:59 AM
    zyprexa??????? shari04 Depression 3 08-18-2004 05:59 AM
    Zyprexa withdrawals or symptoms returning? wobbly Bipolar Disorder 2 12-07-2003 05:45 AM
    Interesting drug interaction: Zyprexa and Cocaine mikemadman Drug Interactions / Side Effects 4 10-20-2003 07:35 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 01:20 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!